Alert archive / Minnesota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 214, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 17, 2008, 8:44 AM CDT for 5 counties in Minnesota. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2008, 8:44 AM CDT (13:44 UTC)
- Expired
- Jul 17, 2008, 9:45 AM CDT
- In force
- 61 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
Counties Brown County, MN, Nicollet County, MN, Redwood County, MN, Renville County, MN, Sibley County, MN
The radar
The Minneapolis radar (KMPX), 125 km from the middle of the area, began a volume at 13:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 1.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1196 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 171344
SVRMPX
MNC015-103-127-129-143-171445-
/O.NEW.KMPX.SV.W.0214.080717T1344Z-080717T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
844 AM CDT THU JUL 17 2008
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RENVILLE COUNTY IN CENTRAL MINNESOTA...
WESTERN SIBLEY COUNTY IN CENTRAL MINNESOTA...
REDWOOD COUNTY IN SOUTHWEST MINNESOTA...
BROWN COUNTY IN SOUTH CENTRAL MINNESOTA...
WESTERN NICOLLET COUNTY IN SOUTH CENTRAL MINNESOTA...
* UNTIL 945 AM CDT
* AT 841 AM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS...
CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 65 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
MILES WEST OF BECHYN TO 5 MILES NORTHWEST OF WABASSO TO 6 MILES
SOUTH OF LUCAN TO WALNUT GROVE...AND MOVING EAST AT 33 MPH.
* SOME LOCATIONS INCLUDE...
DANUBE...
WABASSO...
REVERE...
BECHYN...
REDWOOD FALLS...
LAMBERTON...
WANDA...
OLIVIA...
MORTON...
BIRD ISLAND...
CLEMENTS...
MORGAN...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
LAT...LON 4412 9506 4413 9512 4419 9513 4418 9542
4421 9557 4454 9536 4489 9527 4489 9451
4462 9450 4427 9440 4411 9439
TIME...MOT...LOC 1344Z 270DEG 29KT 4470 9515 4446 9528
4432 9536 4421 9542
$$2 follow-up statements
000
WWUS53 KMPX 171407
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
907 AM CDT THU JUL 17 2008
MNC015-103-127-129-143-171445-
/O.CON.KMPX.SV.W.0214.000000T0000Z-080717T1445Z/
RENVILLE MN-SIBLEY MN-REDWOOD MN-BROWN MN-NICOLLET MN-
907 AM CDT THU JUL 17 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR WESTERN NICOLLET...BROWN...EASTERN REDWOOD...WESTERN SIBLEY AND
RENVILLE COUNTIES...
AT 906 AM CDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 65 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 5 MILES SOUTH OF HECTOR TO 4 MILES NORTH OF EVAN
TO 3 MILES NORTHEAST OF SPRINGFIELD TO 7 MILES SOUTHEAST OF
SANBORN...AND MOVING EAST AT 33 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE ST GEORGE...LAKESIDE...
BECHYN...WANDA...WABASSO...SPRINGFIELD...SLEEPY EYE...SANBORN...
REVERE AND REDWOOD FALLS.
PREPARE IMMEDIATELY FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4412 9506 4413 9512 4419 9513 4418 9542
4420 9546 4450 9523 4490 9503 4489 9451
4462 9450 4427 9440 4411 9439
TIME...MOT...LOC 1407Z 270DEG 29KT 4468 9472 4441 9483
4427 9493 4414 9501
$$000
WWUS53 KMPX 171444
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
942 AM CDT THU JUL 17 2008
MNC015-103-127-129-143-171452-
/O.EXP.KMPX.SV.W.0214.000000T0000Z-080717T1445Z/
RENVILLE MN-SIBLEY MN-REDWOOD MN-BROWN MN-NICOLLET MN-
942 AM CDT THU JUL 17 2008
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN NICOLLET...BROWN...
EASTERN REDWOOD...WESTERN SIBLEY AND RENVILLE COUNTIES EXPIRES AT 945
AM CDT...
STRONG STORMS WERE ABOUT TO MOVE OUT OF THE WARNED AREA.
HOWEVER...THE POTENTIAL FOR MORE THUNDERSTORMS REMAINS OVER THE
REGION. REMAIN ALERT FOR LATER STATEMENT AND POSSIBLE WARNINGS.
LAT...LON 4412 9506 4413 9512 4419 9513 4418 9542
4420 9546 4450 9523 4490 9503 4489 9451
4462 9450 4427 9440 4411 9439
TIME...MOT...LOC 1442Z 270DEG 29KT 4468 9432 4441 9444
4427 9454 4414 9462
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 6:15 AM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 17, 6:15 AM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 615 AM CDT THU JUL 17 2008 .UPDATE... UPDATED FOR 12Z AVIATION DISCUSSION BELOW. && .DISCUSSION... /ISSUED AT 341 AM CDT THU JUL 17 2008/ PATTERN A LITTLE TRICKY IN TERMS OF SPEED OF FEATURES. EARLIER IN THE SHIFT...THOUGHT THAT THE GFS MIGHT BE A LITTLE FAST...ALTHOUGH THE POSITION AND STRENGTH OF THE SFC LOW OVER SD WAS CLOSE TO THE GFS AND SREF. THE CLUSTER OF STORMS MOVING THROUGH SW MN DRIVEN BY SOME MID LEVEL WARM ADVECTION WITH AND EAST WEST HOT PROD POINTED SOMEWHAT AT SE MN. AXIS OF HIGHER ML CAPE ALSO IN PLACE ACROSS SOUTH CENTRAL MN. NEXT CLUSTER OF STORMS OVER CENTRAL SD TRUCKING EAST AT A DECENT CLIP...AND DOES SEEM TO MATCH A MID LEVEL WARM ADVECTION MAX ON THE GFS TRACKING FROM NW SD INTO T EAST CENTRAL SD AT BY 12Z. THIS WOULD SUGGEST THAT SHOWERS AND THUNDERSTORMS COULD BE MAINLY THIS MORNING AND EARLY AFTERNOON OVER CENTRAL MN. 850 MB MOISTURE TRANSPORT MORE ROBUST ON THE NAM AND SREF...ESPECIALLY OVER SE MN LATE THIS AFTERNOON AND EVENING. THE GFS MAX GENERALLY IN THE SAME AREA BUT OF COURSE MOVING THROUGH FASTER. HAVE ENDED THE PRECIP EARLIER OVER MUCH OF CENTRAL MN THIS EVENING AND THEN TRIMMED AT A SLOWER PACE FARTHER SOUTH. WITH THE POSSIBILITY OF A FASTER MOVEMENT ON STORMS AND BETTER MOISTURE TRANSPORT JUST TO OUR SE...WILL KEEP WITH JUST THE HEAVY RAIN WORDING AND NOT ISSUE ANY FFA AT THIS TIME. THANKS FOR COORD WITH ARX..GRB..DLH. LOOKS LIKE THERE WILL BE A BREAK IN THE RAIN CHANCES FOR MUCH OF FRIDAY...EXCEPT THE FAR S OR SE...WITH A DECENT PUSH OF NW FLOW. NAM IS ACTUALLY DRIER THAN THE GFS FOR THIS PERIOD. THIS IDEA OF A BREAK ON FRIDAY WAS ACTUALLY HINTED AT SEVERAL DAYS AGO BY THE MODELS. THE FRONT DOES WORK BACK NORTH FOR THE WEEKEND THOUGH. && .AVIATION.../12Z TAF ISSUANCE/ YET ANOTHER TRICKY SET OF TAFS...WITH QUASI STNRY FNT REMAINING ACRS THE AREA. SOME MDL DIFFERENCES ON HANDLING OF FNT/CONVECTION...BUT GFS HANDLING CURRENT ACTIVITY BEST. SO WILL FAVOR A FASTER MOVEMENT OF FNT ONCE IT ACTUALLY GETS MOVG SWRD. TSTM COMPLEX IN ERN SODAK SHUD MOV EWRD...AFFECTING ALL THE TAF SITES THIS MRNG. DIST SPD TOOL BRINGS IT INTO RWF BY 13Z...STC BY 14Z...MSP BY 15Z...RNH BY 16Z...AND EAU BY 17Z. AXN SHUD MISS OUT ON THE THUNDER...BUT COULD SEE SOME RA. HAVE LEFT IT OUT ATTM...HOWEVER. THINKING IS THAT THIS MRNG CONVECTION COULD REDUCE THE AREAL COVG OF TSRA THIS AFTN/EVE. WITH GFS SINKING FNT INTO SRN MN/WRN WI BY THIS EVE...ELECTED TO ONLY MENTION TSRA CHCS AT RWF/MSP/RNH/EAU. LINGERED SHRA ACTIVITY AT EAU FROM 05Z UNTIL THE END OF THE VALID TAF PD...WITH S/WVS RIDING UP THE FNT...ALTHO IT MAY END QUICKER THAN THAT. LATER ISSUANCES CAN ADDRESS THIS. WINDS WL BE TRICKY...ESPECIALLY WITH FNTL MOVEMENT IN QUESTION. FAVORED SRLY WINDS TRANSITIONING TO WRLY AND FINALLY NWRLY LATE AT ALL SITES EXCEPT AXN...WHICH IS N OF THE FNT ATTM. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JPR/KAT
Hazardous weather outlook, Jul 17, 4:42 AM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 442 AM CDT THU JUL 17 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 180945- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 442 AM CDT THU JUL 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS PARTS OF CENTRAL AND SOUTH CENTRAL MINNESOTA THIS MORNING. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT THE STRONGER STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL. A LOW PRESSURE TROUGH AND COOL FRONT WILL BE MOVING INTO WEST CENTRAL MINNESOTA LATER THIS MORNING. MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER CENTRAL AND SOUTH CENTRAL MINNESOTA...INTO WEST CENTRAL WISCONSIN DURING THE AFTERNOON. A FEW OF THESE STORMS COULD BECOME SEVERE AND CAUSE DAMAGING WINDS AND LARGE HAIL. THE THREAT OF SEVERE THUNDERSTORMS WILL CONTINUE INTO THE EVENING AS WELL. AREAS OF HEAVY RAIN COULD ALSO DEVELOP OVER SOUTH CENTRAL AND SOUTHEAST MINNESOTA...INTO PARTS OF WEST CENTRAL WISCONSIN. THE GREATEST THREAT OF SEVERE WEATHER WILL BE SOUTHEAST OF A LINE FROM AROUND LITTLE FALLS...TO MORRIS. AREAS AFFECTED BY HEAVIER RAIN AND LOCALIZED FLOODING WILL BE MAINLY SOUTHEAST OF A LINE FROM FAIRMONT AND MANKATO...TO RED WING AND EAU CLAIRE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE OF STRONG THUNDERSTORMS RETURNS TO THE AREA SATURDAY NIGHT AND SUNDAY AS THE FRONTAL SYSTEM MOVES BACK NORTH. THE EXTENT OF ANY ORGANIZED SEVERE WEATHER IS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. JPR
In the hours before
Special weather statement, Jul 17, 3:38 AM CDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 338 AM CDT THU JUL 17 2008 MNZ067-074-075-083-170930- BLUE EARTH-BROWN-NICOLLET-SIBLEY- 338 AM CDT THU JUL 17 2008 ...SIGNIFICANT WEATHER ALERT FOR BLUE EARTH...BROWN...NICOLLET AND SIBLEY COUNTIES UNTIL 430 AM CDT... AT 335 AM CDT...NATIONAL WEATHER SERVICE RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF FAIRFAX TO 6 MILES WEST OF NEW ULM TO 8 MILES NORTHEAST OF DARFUR. THESE STORMS WERE MOVING EAST AT 31 MPH. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... ST GEORGE. KLOSSNER. HANSKA. LAFAYETTE. NICOLLET. NEW SWEDEN. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KAT
Special weather statement, Jul 17, 6:29 AM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 629 AM CDT THU JUL 17 2008 MNZ082-171215- WATONWAN- 629 AM CDT THU JUL 17 2008 ...SIGNIFICANT WEATHER ALERT FOR WATONWAN COUNTY UNTIL 715 AM CDT... AT 625 AM CDT...NATIONAL WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES EAST OF BINGHAM LAKE. THIS STORM WAS MOVING EAST AT 20 MPH. HAIL UP TO DIME SIZE...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. PEOPLE IN WATONWAN COUNTY...INCLUDING THE CITIES OF BUTTERFIELD... ODIN...ECHOLS AND ST JAMES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KAT
Special weather statement, Jul 17, 7:18 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 718 AM CDT THU JUL 17 2008 MNZ054-064-171300- LAC QUI PARLE-YELLOW MEDICINE- 718 AM CDT THU JUL 17 2008 ...SIGNIFICANT WEATHER ALERT FOR LAC QUI PARLE AND YELLOW MEDICINE COUNTIES UNTIL 800 AM CDT... AT 716 AM CDT...NATIONAL WEATHER SERVICE RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BIG STONE CITY TO 5 MILES NORTHEAST OF ASTORIA. THESE STORMS WERE MOVING EAST AT 60 MPH. WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... MARIETTA. CANBY. PORTER. PROVIDENCE. SPRING CREEK. CLARKFIELD. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KAT
Special weather statement, Jul 17, 8:07 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 807 AM CDT THU JUL 17 2008 MNZ054>057-064-065-073-074-171345- BROWN-CHIPPEWA-KANDIYOHI-LAC QUI PARLE-REDWOOD-RENVILLE-SWIFT-YELLOW MEDICINE- 807 AM CDT THU JUL 17 2008 ...SIGNIFICANT WEATHER ALERT FOR BROWN...CHIPPEWA...KANDIYOHI...LAC QUI PARLE...REDWOOD...RENVILLE...SWIFT AND YELLOW MEDICINE COUNTIES UNTIL 845 AM CDT... AT 803 AM CDT...NATIONAL WEATHER SERVICE RADAR WAS TRACKING A AREA OF STRONG THUNDERSTORMS FROM NEAR APPLETON...GRANITE FALLS AND WOOD LAKE. THIS STORM WAS MOVING EAST AT 45 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... GRANITE FALLS. MAYNARD. SACRED HEART. PRINSBURG. DANUBE. BLOMKEST. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jul 17, 8:36 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 836 AM CDT THU JUL 17 2008 MNZ065-067-069-074>077-082>085-171415- BLUE EARTH-BROWN-LE SUEUR-NICOLLET-RENVILLE-RICE-SCOTT-SIBLEY-STEELE-WASECA-WATONWAN- 836 AM CDT THU JUL 17 2008 ...SIGNIFICANT WEATHER ALERT FOR BLUE EARTH...BROWN...LE SUEUR... NICOLLET...RENVILLE...RICE...SCOTT...SIBLEY...STEELE...WASECA AND WATONWAN COUNTIES UNTIL 915 AM CDT... AT 832 AM CDT...NATIONAL WEATHER SERVICE RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES EAST OF KLOSSNER TO 3 MILES SOUTHEAST OF KASOTA TO 6 MILES WEST OF WALDORF. THESE STORMS WERE MOVING NORTHEAST AT 32 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... KASOTA. LAFAYETTE. GIBBON. WINTHROP. RUSH RIVER. GAYLORD. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:07 AM CDT | Severe Thunderstorm Warning | MPX | Watonwan | 38 min |
| Jul 17, 7:41 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Brown, Watonwan | 49 min |
| Jul 17, 9:18 AM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice, Steele, Waseca | 57 min |
| Jul 17, 10:40 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Faribault, Freeborn, Waseca | 65 min |
| Jul 17, 10:46 AM CDT | Areal Flood Advisory | MPX | Blue Earth, Steele, Waseca | 119 min |
| Jul 17, 10:56 AM CDT | Severe Thunderstorm Warning | MPX | Freeborn, Steele | 64 min |
| Jul 17, 12:19 PM CDT | Flash Flood Watch | MPX | Blue Earth, Dakota, Faribault, Freeborn, Goodhue, Le Sueur and 5 more | 8 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.